The Lupus Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
21 Posts
Discussion Starter #1
Hi guys, hope you have all had a lovely weekend.

I was lucky enough to get away for a long weekend. However the sun came out and that was it. As soon as the sun started coming out i went and brought a factor 50 cream (not my normal make, shop only sold banana boat range) and applied but still came out in my normal rash AND THEN SOME. Although i kept reapplying over a few days my rash this time has been alot worse than normal. The spots even look like little blisters rather than red spots. I also found i was really tired and achy this time also. Needed a nap every afternoon.

Anyway ive just read that taking ibruprofen and increase your sun sensitivity, so i was wandering if anyone else has found this.

Lou:)
 

·
Administrator
Joined
·
10,179 Posts
Hi Lou,

The sun can definitely cause flare-ups for those of us sensitive to the sun. Sunscreen alone will not do it for me. If I have to be out between 12 and 4 I wear sunscreen, long sleeves and a hat. Not doing so will cause the same reaction you had.

Take care,
Lazylegs
 

·
Registered
Joined
·
1,399 Posts
Hi Lou
I find that even with spf 60 on last year my skin still turned red and very quickly at that, & i to have to use sun screen & wear long sleeves, Trousers & a hat.
I avoid the sun a much as poss, i do have to work 2-3 times a week, so i always wear a jacket to & from work, my hubbie put agazebo on my deck so i could still enjoy being outdoors with friends.
Really it's finding what works for you at this time of the year, i do feel a bit like Dracula only coming out at night,
And i do find that the sun makes me very tired after i've been in it for any length time.

Wish i could be mre helpful,
Sandra.....
 

·
Registered
Joined
·
4,444 Posts
I didn't observe that when I took ibuprofen - any increase in sun sensitivity. It is a side effect of many medications, but for ibuprofen I'm going to guess that it is one of the rarer side effects. Certain antibiotics it is nearly certain you'll have sun sensitivity - but I think it's probably less than 1% of ibuprofen users although I haven't found any research to back that up yet!
 

·
Registered
Joined
·
1,399 Posts
Hi,
I don't get a reaction either from ibuprofen.
But i have noticed lately that i need stronger meds, the ibuprofen just do'es not touch it any more.
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Lou,
That does not sound like you had a fun weekend at all. I have not had any problems with ibuprofen and the sun. I do get the blistery rash with another one like you are talking about and it does itch and burn. I feel your pain and then some. I hope you start doing better soon.
 
1 - 6 of 6 Posts
Top